Health knowledge made personal
Join this community!
› Share page:

Dog Palpatitations


Posted by palco2008

I have a dashsund that is 2 yrs. old and he has been having some palpitations in his side that last for a few hours, even while he is sleeping with a bit of an irregular breathing while asleep. He seems okay, but the palpitations in his side are disturbing. He has had them before, but this time it seems as if they are lasting longer.

Has anyone had any experience with this before and know what it is.

He is not on any type of medications except his Heartguard heartworm medication, and he has not gotten into anything around the house, he is an inside dog, not overweight, and his diet consists of HEB dogfood, which is supposed to be comparable to kibbles and bits and he gets some pork, chicken and beef hotdogs and very few table scraps.

Any help or advise would be greatly appreciated.

 
Answers (7)
Sort by: Newest first | Oldest first
I am not sure any of know what you mean by "palpitations" in your dogs side.  Do you mean the muscles under the skin are twitching?  Does it cause him pain or discomfort?  Does it only happen when he is resting or sleeping? 
It's not the muscles under his skin twitching, it is on his left side, it's like a blood pressure, and yes it is under the rib area on the left side, it happens after he gets very excited, or if he's been out in the sun/heat alot and takes quite awhile for it to stop.  I've had many, many dogs and have never seen or had this happen to one of them.  The asprin a day helps, he is a nervous little dog to begin with and now that I'm being more mindful of it and trying to pay attention to it more, it seems as if it is his blood pressure, I don't know.

This is hard for me to picture and sounds like it may be something you should have looked at by a veterinarian.  Have you ever had his blood pressure checked or his heart listened to?  

 Please be very careful giving your dog an asprin a day!   This can cause more medical problems in the long term.  

Well, I had another doctor on here tell me that the baby asprin, one a day was okay.  I know not to give him any more than that.  I can't afford the vet bills to take him to a vet right now, we are living on a very limited income, so that's why I haven't taken him.  I'm watching his diet, and to answer your question, not it does not cause him pain, he doesn't even seem to notice it himself.  It does not happen every day either, only sometimes.  I'm starting to wonder if it may be from toothpaste that I brush his teeth with now.  You know the ingredients in sugar free gum that is bad for dogs, I wonder if toothpaste can have that same ingredient in it, that I've heard is bad for them, it lowers their blood sugar real low?  Have you ever heard that?

It may be the toothpaste if you are using human toothpaste!  Yikes, big "no no".  And, if contains Xylitol it could be slowly poisioning him, yes.  

My bet is you are feeding a processed, commercial dog food?   There could be and most like are ingredients in the food that could easily be causing these symptoms.   Can you cook for him and eliminate the processed junk food (Kibble)?

Are you seeing the baby asprin doing any good?

Two things about your dog's health you should consider.

 1. I agree with Jeannie about the toothpaste. Human paste is meant to be spit, not swallowed. Hard to teach a dog to do that. An it could contain xylitol, which is toxis.

2. A kibble and bits kind of food is very low quality. I'm delighted you are adding fresh food. That will help.  Learn more about food, reading labels, etc. at

Here's the rest of the post:

2. continued  Learn about food at www.dogs4dogs.com/food.

3. Also, your dog may be having a problem with heartworm meds. I'm writing about it now.  Look for it on wellsphere or at truth4dogs.com.

 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: